Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 80, NWS North Platte, NE

June 16, 2011Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2011, 6:15 PM MDT for Cherry County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 6:15 PM MDT (00:15 UTC)
Expired
Jun 16, 2011, 7:00 PM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:30 PM MDTTSTM WND GST 6035 S Merriman, NEESTIMATED 5 INCH BRANCHES WERE DOWN DUE TO WIND.
Jun 16, 6:30 PM MDTHAIL 0.8810 Se Merriman, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:55 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS53 KLBF 170015
SVRLBF
NEC031-170100-
/O.NEW.KLBF.SV.W.0080.110617T0015Z-110617T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 700 PM MDT

* AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ELI TO DIPPING VAT MEADOW...AND
  MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MOTHER LAKE AROUND 620 PM MDT.
  INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD AROUND 625 PM
  MDT.
  MEDICINE LAKE AROUND 635 PM MDT.
  ROUND LAKE AROUND 640 PM MDT.
  SPECKEL MEIR LAKE...STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE AND
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER
  AROUND 700 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HIGHWAY 61 MILE MARKER 170 AND CODY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4300 10098 4209 10143 4210 10202 4298 10200
TIME...MOT...LOC 0015Z 266DEG 22KT 4296 10144 4219 10189
WIND...HAIL 60MPH 1.00IN

$$

JACOBS
3 follow-up statements
201 
WWUS53 KLBF 170030
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT THU JUN 16 2011

NEC031-170100-
/O.CON.KLBF.SV.W.0080.000000T0000Z-110617T0100Z/
CHERRY NE-
630 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CHERRY
COUNTY UNTIL 700 PM MDT...

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ELI TO MOTHER LAKE...MOVING EAST
AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MEDICINE LAKE AND ROUND LAKE AROUND 640 PM MDT.
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER
  AROUND 655 PM MDT.
  SCHOOLHOUSE LAKE...SPECKEL MEIR LAKE AND NENZEL AROUND 700 PM MDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE CODY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4300 10098 4209 10143 4210 10202 4298 10200
TIME...MOT...LOC 0030Z 266DEG 22KT 4291 10144 4214 10175
WIND...HAIL 60MPH 1.00IN

$$

JACOBS
626 
WWUS53 KLBF 170046
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT THU JUN 16 2011

NEC031-170100-
/O.CON.KLBF.SV.W.0080.000000T0000Z-110617T0100Z/
CHERRY NE-
646 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CHERRY
COUNTY UNTIL 700 PM MDT...

AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF ELI TO 5 MILES
SOUTHWEST OF WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE
LOUP RIVER...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SCHOOLHOUSE LAKE AND SPECKEL MEIR LAKE AROUND 655 PM MDT.
  NENZEL AND STEER CREEK CAMPGROUND AROUND 700 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4300 10098 4209 10143 4210 10202 4298 10200
TIME...MOT...LOC 0046Z 266DEG 22KT 4293 10126 4214 10155
WIND...HAIL 60MPH 1.00IN

$$

JACOBS
790 
WWUS53 KLBF 170100
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT THU JUN 16 2011

NEC031-170109-
/O.EXP.KLBF.SV.W.0080.000000T0000Z-110617T0100Z/
CHERRY NE-
700 PM MDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY WILL
EXPIRE AT 800 PM CDT/700 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST 
CENTRAL CHERRY COUNTY UNTIL 730 PM MDT.

LAT...LON 4300 10098 4209 10143 4210 10202 4298 10200
TIME...MOT...LOC 0059Z 266DEG 22KT 4293 10115 4214 10144

$$

JACOBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:11 PM MDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 16, 2:11 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT THU JUN 16 2011

.SYNOPSIS...
H5 CLOSED LOW OVER SOUTHWEST CANADA AND H5 WEAKER CLOSED LOW
MOVING INTO THE OHIO VALLEY. WAVE MOVING INTO SOUTHEAST WYOMING
NORTHEAST COLORADO WITH DEVELOPING ECHOES OVER SAME AREA.

&&

.DISCUSSION...
MODELS AGREE QUITE WELL. HRR LITTLE OVER DONE WITH ECHOES ALREADY
PROGGED TO DEVELOP THIS AFTERNOON OVER CENTRAL CHERRY.

THROUGH 12Z FRIDAY...WATER VAPOR IMAGERY REVEALS A SHORTWAVE TROUGH
WOBBLING ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN...WITH A LOBE OF
ENERGY ROTATING FROM THE MAIN TROUGH INTO SOUTHERN IDAHO.  CLOSER
INVESTIGATION OF THE 1.5 PV PRESSURE SURFACE WOULD SUGGEST A
DISTURBANCE QUICKLY ROUNDING THE BASE OF THE WEST COAST TROUGH
PUSHING EAST INTO SOUTHERN UTAH.  AHEAD OF THESE FEATURES...SURFACE
LOW PRESSURE HAS BEGUN TO DEEPEN OVER THE HIGH PLAINS...WITH
SOUTHERLY RETURN FLOW ACROSS CENTRAL NEBRASKA.  DEW POINTS ARE
SLOWING INCREASING INTO THE LOW TO MID 60S SOUTH OF INTERSTATE 80.
FURTHER NORTH...MID TO UPPER 50S ARE THE NORM.  THE DEEPENING LOW
PRESSURE IS DRAWING A WARM FRONT NORTH...WHICH WAS OBJECTIVELY
ANALYZED OVER KANSAS WITH A SECOND BOUNDARY ANALYZED OVER THE
PANHANDLE OF NEBRASKA.  ALL OF THIS SHOULD COME INTO PLAY THIS
EVENING AS THUNDERSTORMS /SOME OF WHICH MAY BE SEVERE/ LOOK POSSIBLE
ACROSS THE OUTLOOK AREA.

INCREASED LIFT AND THE INFLUENCE OF THE HIGHER TERRAIN OF THE
ROCKIES HAVE ALREADY SPARKED OFF A FEW STRONG STORMS OVER SOUTHERN
WYOMING AND NORTHERN COLORADO.  THE LIFT ASSOCITATED WITH THE
SHORTWAVE TROUGH WILL SHIFT EAST AS DOES A SUBTLE INVERTED
TROUGH/BOUNDARY.  STORMS WILL INITIATE ALONG THE TROUGH OVER THE
PANHANDLE OF NEBRASKA WHERE ML CAPE VALUES OF 1000 TO 2000 J/KG AND
40 TO 50 KTS OF 0-6 KM BULK SHEAR WILL PROMOTE THE POSSIBILITY OF
SEVERE WEATHER.  LARGE HAIL WITH DAMAGING WIND GUSTS APPEAR TO BE
THE PRIMARY THREAT.  HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT
WEST OF HIGHWAY 83...ESPECIALLY GIVEN THE VERY STEEP 0 TO 2 KM LAPSE
RATES AND BACKED LOW LEVEL FLOW.  HOWEVER LCL HEIGHTS WILL REMAIN
FAIRLY HIGH...WITH ONLY MODEST LOW LEVEL CAPE /0 TO 3KM/ OF
GENERALLY LESS THAN 50 J/KG AND T/TD SPREADS THAT REMAIN LARGE.  STORMS
WOULD SHIFT EAST THROUGH THE EVENING WHERE MUCH BETTER INSTABILITY
IS IN PLACE...BUT AS DOES A PRETTY STOUT CAP.  WOULD EXPECT THE
STORMS/NEW CONVECTION TO EVENTUALLY ERODE THE LID LATER THIS
EVENING.  AGAIN STORMS WOULD HAVE THE POTENTIAL TO PRODUCE VERY
LARGE HAIL /GIVEN OVER 4000 J/KG OF CAPE ALREADY PRESENT AND
INCREASING SHEAR ALOFT/.  THE STORMS MORE THAN LIKELY WILL HAVE
TROUBLE ROOTING INTO THE BOUNDARY LAYER TONIGHT...SO THE THREAT OF
TORNADOES IS NOT EXPECTED LATER TONIGHT.  HOWEVER...BUFKIT SOUNDINGS POINT
TO ELEVATED LONG SKINNY CAPE BY 03Z TONIGHT ACROSS THE PLATTE RIVER
BASIN...A CONCERN FOR THE ALREADY SWOLLEN RIVERS OF THE PLATTE
BASIN.  PW VALUES SURGE THIS EVENING TO AOA 1.25 INCHES...WITH THE
NAM CONTINUALLY SUGGESTING OVER 3 INCHES OF QPF FOR THE CITY OF NORTH
PLATTE.  THE NAM SOLUTION IS OVER DOING THE QPF...BUT A QUICK INCH
OR TWO WOULD BE POSSIBLE...ESPECIALLY SINCE A CONVECTIVE COMPLEX
LOOKS PROBABLE.  ALL IN ALL...IT MAY BE A BUSY NIGHT.

PRECIPITATION ENDING OVER NORTH CENTRAL NEBRASKA FRIDAY AFTERNOON
AS UPPER LOW OVER EASTERN MONT ANNA PUSHES A COOL FRONT INTO
MINNESOTA. PARTIAL CLEARING AND TEMPERATURES ONCE AGAIN AROUND 80
ON FRIDAY. RELATIVELY DRY FRIDAY INTO SATURDAY OVER MOST OF THE
FORECAST AREA. WEAK WAVE MOVING ACROSS THE FORECAST AREA ON
SATURDAY AFTERNOON WILL SUPPORT SHOWERS AND THUNDERSTORMS OVER
WESTERN NEBRASKA. ANOTHER NICE WAVE MOVES THROUGH THE FORECAST
AREA SUNDAY NIGHT INTO MONDAY WITH THUNDERSTORMS ALONG THE WARM
FRONT OVER MAINLY NORTHEAST NEBRASKA. H5 LOW DRIFTS OVER MONTANA
SUNDAY THROUGH TUESDAY BEFORE FINALLY DROPPING SOUTHEAST INTO
WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY. CLOUDY AND SLIGHTLY
COOLER TUESDAY AND WEDNESDAY AND THEN WARMING TOWARDS THE END OF
THE PERIOD.

&&

.AVIATION...
THE FOCUS FOR THE KLBF AND KVTN TAF FORECAST WILL BE THE POTENTIAL
FOR THUNDERSTORMS THIS EVENING/OVERNIGHT AS STRONG DISTURBANCE IS
EXPECTED TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS NORTH
OF A LIFTING WARM FRONT.  CURRENT TAFS WOULD SUGGEST 2SM +TSRA AFTER
02Z FOR KLBF AND 3SM TSRA AT VTN. LARGE HAIL TO THE SIZE OF GOLF
BALLS WITH DAMAGING WIND GUSTS IN EXCESS OF 45KTS WOULD BE POSSIBLE
WITHIN AND NEAR ANY STORM DEVELOPMENT.  THE INITIAL DEVELOPMENT IS
ONGOING ACROSS THE MOUNTAINS OF WYOMING AND COLORADO.  AS THE
DISTURBANCE SHIFTS EAST...FURTHER INITIATION IS EXPECTED TO
COMMENCE LATE AFTERNOON OVER THE HIGH PLAINS OF EASTERN
COLORADO/WESTERN WYOMING.  STORMS WILL CONTINUE EAST EVENTUALLY
COMBINING INTO A CONVECTIVE COMPLEX OVER CENTRAL NEBRASKA THROUGH
06Z.  THEREAFTER CEILINGS AND VISIBILITIES SHOULD LIFT...HOWEVER A
FEW DETERMINISTIC MEMBERS WOULD SUGGEST MVFR STRATUS REMAINING
THROUGH DAWN.  AS OF NOW...WILL RETURN PREVAILING CONDITIONS AT BOTH
TERMINALS TO VFR SHORTLY AFTER 06Z AS SREF PROBS REMAIN BELOW 50
PERCENT FOR THE LOWER FLIGHT CATEGORIES...BUT WILL CONTINUE TO
MONITOR.

&&

.HYDROLOGY...
NEAR STEADY FLOWS ON THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY
CAN BE EXPECTED INTO THIS WEEKEND. SNOW MELT CONTINUES OVER THE
SOURCE REGION OF THE NORTH PLATTE RIVER AND WILL DO SO FOR THE NEXT
SEVERAL WEEKS...THEREFORE RELEASES FROM UPSTREAM RESERVOIRS IN
WYOMING WILL REMAIN HIGH. BELOW LAKE MCCONAUGHY...NO INCREASED
RELEASES ARE PLANNED BELOW LAKE MCCONAUGHY THIS WEEK WITH THE STAGE
EXPECTED TO REMAIN STEADY NEAR 7.5 FEET WITH MAJOR FLOODING TO
CONTINUE. FOR THE PLATTE RIVER NEAR BRADY...A STEADY STAGE NEAR 7.9
FEET IS FORECAST THROUGH SUNDAY WITH MINOR FLOODING TO CONTINUE.

HEAVY RAINFALL ALONG BOTH THE NORTH AND SOUTH PLATTE RIVER BASIN IS
POSSIBLE THROUGH THE OVERNIGHT TONIGHT AS A STRONG DISTURBANCE
SPARKS OFF THUNDERSTORMS THIS EVENING.  DUE TO THE CONVECTIVE NATURE
OF THE STORMS...WIDESPREAD FLOOD POTENTIAL REMAINS LOW.  HOWEVER
SEVERAL MODEL SOLUTIONS SUGGEST THAT ISOLATED THUNDERSTORMS WILL
CONGEAL INTO A CONVECTIVE COMPLEX WHICH WOULD HAVE THE POTENTIAL TO
DROP A QUICK INCH OR TWO OF RAINFALL ON THE ALREADY SWOLLEN RIVER
BASINS OF THE NORTH PLATTE AND PLATTE RIVER.  WILL NOT ISSUE A FLASH
FLOOD WATCH FOR THE RIVER...DUE TO UNCERTAINTY IN THE CONVECTIVE
NATURE OF STORMS AND THE FACT THAT THE RIVER IS ALREADY AT FLOOD
STAGE.  BUT...COMMUNITIES AND TOWNS SUCH AS THE CITY OF NORTH PLATTE
MAY NEED A QUICK URBAN FLOOD ADVISORY TONIGHT...AS IMPLEMENTED FLOOD
CONTROL PROCEDURES MAY CAUSE STREET FLOODING IN LOW LYING AREAS.  OF
COURSE THIS WOULD BE HIGHLY DEPENDENT ON THE DEVELOPMENT OF STORMS
TONIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL
10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>026-035>037-056>058-094.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...JACOBS
Hazardous weather outlook, Jun 16, 2:40 PM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
340 PM CDT THU JUN 16 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-172045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
340 PM CDT THU JUN 16 2011 /240 PM MDT THU JUN 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP AND MOVE INTO THE
EASTERN PANHANDLE AND SOUTHWEST NEBRASKA AFTER 4 PM MDT. THE
THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL TO THE SIZE OF GOLF
BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLY
ISOLATED TORNADOES. THE GREATEST THREAT OF SEVERE
WEATHER...INCLUDING ISOLATED TORNADOES WILL BE ALONG AND WEST OF
HIGHWAY 61 FROM EARLY TO MID EVENING. THEN...FROM THE LATE EVENING
AND OVERNIGHT HOURS...THE STORMS ARE LIKELY TO CONGEAL INTO A
LARGE CLUSTER OF STORMS AND TRACK NORTHEAST. THE THREAT OF LARGE
HAIL AND DAMAGING WIND GUSTS REMAIN. ALSO...VERY HEAVY RAINFALL OF
GREATER THAN AN INCH CAN BE EXPECTED WITHIN THUNDERSTORM
DEVELOPMENT. THIS MAY LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS
WHERE RIVER LEVELS REMAIN HIGH FROM SPRING SNOW MELT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THROUGHOUT THE WEEKEND. A FEW OF THE STORMS MAY BECOME
SEVERE...ALTHOUGH GENERAL THUNDERSTORMS WILL BE MOST COMMON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE
OUTLOOK AREA...ESPECIALLY FOR COUNTIES NEAR AND WEST OF HIGHWAY
61. SPOTTERS ARE ENCOURAGED TO RELAY SEVERE HAIL...SEVERE WIND AND
ANY TORNADO REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Special weather statement, Jun 16, 4:47 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT THU JUN 16 2011

NEZ004-094-162330-
SHERIDAN NE-WESTERN CHERRY NE-
447 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND CENTRAL
SHERIDAN COUNTIES UNTIL 530 PM MDT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...
OR 18 MILES SOUTH OF RUSHVILLE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GORDON...
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...
  ROCK HILL...
  MORGAN LAKE...
  HIGHWAY 27 MILE MARKER 200...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Jun 16, 5:14 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             3 SSW ELI               42.90N 101.46W
06/16/2011  E1.00 INCH       CHERRY             NE   PUBLIC

&&

JAHSENMA
Local storm report, Jun 16, 5:18 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             20 SSW MERRIMAN         42.65N 101.85W
06/16/2011  E1.50 INCH       CHERRY             NE   PUBLIC

&&

SPRINGER
Local storm report, Jun 16, 5:42 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             17 E MERRIMAN           42.92N 101.36W
06/16/2011  E0.75 INCH       CHERRY             NE   PUBLIC

&&

JAHSENMA
Special weather statement, Jun 16, 5:52 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT THU JUN 16 2011

NEZ094-170030-
WESTERN CHERRY NE-
552 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL
630 PM MDT...

AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BILLYS LAKE TO
BINGHAM...AND MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MORGAN LAKE...
  DIPPING VAT MEADOW...
  MOTHER LAKE...
  ROUND LAKE...
  WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA.

SCHULTZ
Local storm report, Jun 16, 6:05 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             16 S GORDON             42.57N 102.20W
06/16/2011  M1.00 INCH       SHERIDAN           NE   PUBLIC

            WINDS UP TO 40 MPH.

&&

JAHSENMA

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:08 PM MDTSevere Thunderstorm WarningLBFArthur, Grant52 min
Jun 16, 6:09 PM MDTFlash Flood WarningLBFCherry5 hr
Jun 16, 6:50 PM MDTSevere Thunderstorm WarningLBFCherry40 min
Jun 16, 6:55 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson50 min
Jun 16, 7:03 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden42 min
Jun 16, 7:30 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas60 min
Jun 16, 7:42 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith, Perkins48 min
Jun 16, 7:54 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Keya Paha, Thomas51 min
Jun 16, 8:26 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins64 min
Jun 16, 8:26 PM MDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Keya Paha, Loup, Rock and 1 more66 min
Jun 16, 8:47 PM MDTSevere Thunderstorm WarningLBFLincoln43 min
Jun 16, 9:07 PM MDTAreal Flood AdvisoryLBFCuster, Keith, Lincoln, Logan, McPherson, Perkins4 hr
Jun 16, 9:10 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln65 min
Jun 16, 9:44 PM MDTSevere Thunderstorm WarningLBFCuster46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.